MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SITE~RITE PROBE COVER KIT WITH GEL (48 IN); ULTRASOUND TRANSDUCER AND ACCESSORIES

BARD ACCESS SYSTEMS SITE~RITE PROBE COVER KIT WITH GEL (48 IN); ULTRASOUND TRANSDUCER AND ACCESSORIES
Catalog Number 9001C0197
Health Effect - Clinical Code No Information (3190)
Date of Event 10/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
He information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reap0153 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 10/7/16 - facility reported that during a surgical procedure the physician was using the probe.When removed from patient, the physician noticed that there was blood on the inside of the probe cover.The healthcare professional alleges a hole in the probe cover.Sample will be returned for evaluation.On 10/20/2016 - facility reports the probe cover was used on a geiger counter hand piece which was used during a breast node surgery.They state "there was nothing prior to use" in response to our question asking if the patient had any bleeding prior to the procedure that may have transferred to the probe cover.The facility confirms the surgery was an open case.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a tear in the probe cover was confirmed, and the cause appears to be related to use of the device.One used probe cover was returned for investigation.The cover was crumpled and full of clear drops of fluid.Drops of a reddish colored fluid were observed in some areas within the probe cover, but the majority of fluid within the cover was clear.Three tears were observed in the distal (closed) end of the probe cover.The tears ranged from 4-6 mm in length.A microscopic examination of the tears revealed that the edges were uneven and jagged.A functional test revealed that fluid would leak from the three tears and from pinholes on each side of the probe cover near the distal end.It appears that the probe cover was snagged on the device it was covering or an external source.It was reported that the probe cover was used on a geiger counter hand piece (gamma probe), which was used during a breast node surgery.The product ifu states, ¿the site~rite* needle guides and probe cover kits are intended to be used with site~rite* ultrasound system probes.Site~rite* needle guide kits and probe cover kits provide a protective covering to sheath an ultrasound transducer and isolate a site of surgical penetration from microbial and other contamination.¿ the cause of the alleged blood residue inside the probe cover could be associated with the tears, due to the breach in the barrier.

Brand Name
SITE~RITE PROBE COVER KIT WITH GEL (48 IN)
Common Device Name
ULTRASOUND TRANSDUCER AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6054981
Report Number3006260740-2016-00559
Device Sequence Number13550962
Product Code ITX
UDI-Device Identifier00801741037801
UDI-Public(01)00801741037801(17)190128(10)REAP0153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number9001C0197
Device Lot NumberREAP0153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1